The last 2 nights I've had nightmares and increased anxiety in the morning. I also feel out of it like I'm kind of in a daze. I know that my doctor just increased my dose of Bupropion from 150mg to 300mg about 10 days ago so is this normal? Will this subside? I feel like maybe this is not the right medication for me but not sure if I am not giving it enough time. I feel so helpless right now like if this will never go away, please help. Has anyone experienced this while on Bupropion? Did it go away? I know everyone is different but I just need to hear something positive right now. I also hesitate to take the Ativan, I just hate taking meds so I resist taking them sometimes. It's like I get anxiety about taking an anxiety pill, this sounds crazy but that's just how I feel. Any advise would be helpful, thanks.
Anxiety go away; Good morning glad you put down the dose increase that is what is happening you are having just like some of the beginning side effects of when you start this medication this well go away.You doctor is increasing your dose to get you to the blood level for maximum benefits one good thing is they don't last as long.It can take 4 to 6 weeks to reach the blood level maybe faster when it's a dose adjustment. Now by not taking your Ativan when you need it can cause another bunch of problems because the anxiety attacks can make and your mind remember them and it creates problems with your condition.As my Doctor says take it just as if it were your blood pressure or diabetes pill and don't worry about addiction they even have studies where people like us are so thankful and relieved that we have medications to help us there is very little drug addiction or abuse in us.
So please take them as doctor has prescribed or at least as you are adjusting to the Wellbutrin.Also if and when you have to go off of it both of these medications have to be withdrawal slowly so we don't have rebound effects.You're worrying to much if you really want to feel normal take it as prescribed. Have a great day.and try not to worry
I had a similar experience on Bupropion, but more severe; paranoia, derealization, depersonalization, even hallucinated. Was scared to go to sleep because of the nightmares. Had to get off of it after a week because it just kept getting worse.
OK everyone, It is me again, another week has passed. I need help. So, I've been on the increased dose of the Bupropion for 2 1/2 weeks now and I don't seem to notice much improvement, the last two days I've seemed to experience more anxiety, especially in the early mornings and at night before bedtime. How much longer do I need to wait. I know they say it takes 3 to 4 weeks but shouldn't I feel some kind of relief by now? How long do I wait before knowing if this medication will work for me or not? In the past while on Celexa it seemed like by the 3rd week I was already feeling & sleeping better and now on my 7th week of being on medication I still have insomnia. I know every time is different and it can take a while but I am desperate here. I need some reassurance that I will be OK. I feel like I am going to lose it. Help...
I don't understand why you haven't received my responses... We need to figure this out. This is not helping anyone if they are not getting the responses
I am experiencing the same thing. I took 150mg bupropion for three days, and just increased to 300 yesterday. But I do not know if it is the drug that is affecting me. I have always had vivid dreams, but they are no longer good and barely tolerable. I think the only reason I can handle them is because I've grown so accustomed to it. I also feel completely hopeless and helpless. I have suffered from depression for as long as I can remember. I have an aversion to manmade medications, and I am only taking them out of desperation for some kind of relief. I have tried many kinds over the years, but only a few recently. This is the one I was willing to try because it seemed to have the fewest side effects. I have encountered several people who have taken the drugs necessary to get them back on track, or perhaps to get their bodies producing the right balance of chemicals, and then taper off the medications after two years.
When I began hearing that others were stopping after two years and doing okay, it caught my attention because years ago I stayed medicated for two years and then weaned myself off of everything. I was not perfect by any means, but I did manage comfortably and naturally for the next ten years without any mental medications. I know that I need help, and I am trying to keep that tidbit of information at the forefront of my mind so that I will take the meds that can help me through this difficult time. Believe me when I tell you that "difficult" is an understatement. It helps to know that it is a temporary necessity. I wish you the very best, and I wish I could give you more encouragement than that. Sometimes it just helps to know that someone else understands what you're going through. I cried when I read what you wrote because it hit so close to home. Good luck to you.
I have been taking bupropion for a few months now and just started getting nightmares. It started off as deeper sleep and vivid dreams about nothing really important. And now that I have nightmares I feel paranoid and that increases my anxiety and makes me scared to fall asleep. Not completely sure that Bupropion causes the bad dreams but it puts me into deeper sleeps than normal and I wake up at 9 am like clockwork every day.
I'm so sorry to hear that you're feeling that way. I can certainly relate. I also have anxiety when it comes to taking manmade meds... especially psych meds. I took bupropion one time and had nightmares and anxiety from it. I never took it again. I already have enough problems without adding to them with side effects and increased or exaggerated symptoms. I am not a doctor, but in my opinion after trying many, MANY different medications, if it is causing those symptoms but you were able to take the lower dosage and it was helping, the dosage is probably too high now.
Personally, I believe that doctors should only increase the dosage of a medication if the desired effects are not met. Unfortunately, it has been my experience that doctors will increase the dosage until a patient is taking the recommended amount. We all have different physiology and tolerance levels, so I believe that this is a careless way of determining dosage.
I think bupropion is generic for wellbutrin. I was able to take wellbutrin years ago when it first came out and the doctors were giving samples. I had no issues with it at that time, but my physiology has changed, and I can no longer take it or other drugs that I once used somewhat successfully.
I currently take 25mg of sertraline, which is the generic for Zoloft. The prescribed dosage is 50mg per day, but, like you, I take as little as possible. If I feel like I'm taking too much or too many medications, I will stop taking all of them. What I do now is supplement with CBD oil which also helps with many other issues. I found a source for it that has an all natural product without all the additives. I would be happy to give you the information if you like.
I hope this helps, and good luck to you. Don't let your doctor be a drug pusher. It's important to take control of your own health.
I know this is an old post, but I am experiencing the exact same thing. My psychiatrist increased my dose from 150mg to 300 mg. I do feel a noticeable positive difference In my attitude, but then night hits and I feel like sleep is torture. I have the most horrifying nightmares that wake me up feeling terrified. Sometimes the feeling lasts for a while in the mornings. I hope it goes away
- Bupropion Information for Consumers
- Bupropion Information for Healthcare Professionals (includes dosage details)
- Side Effects of Bupropion (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.